Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 30, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 5, 2019, 2:39 PM EDT for Brevard County, Orange County, Florida. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2019, 2:39 PM EDT (18:39 UTC)
- Expired
- May 5, 2019, 3:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 64 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 2:50 PM EDT | TSTM WND GST 65 | 2 Se Titusville, FL | TRAINED SPOTTER ESTIMATED WINDS OF 60-70 MPH IN TITSUVILLE NEAR OLMSTEAD DR AND US-1. TIME ESTIMATED FROM RADAR. |
| May 5, 2:55 PM EDT | TSTM WND GST 67 | 4 Nw Haulover Canal, FL | USAF WIND TOWER 421 MEASURED A 67 MPH/58 WIND GUST FROM THE SOUTHWEST. |
| May 5, 3:10 PM EDT | TSTM WND GST 52 | 3 S Playalinda Beach, FL | USAF WIND TOWER 211 MEASURED A GUST OF 52 MPH/45 KT FROM THE WNW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted.
992
WUUS52 KMLB 051839
SVRMLB
FLC009-095-051915-
/O.NEW.KMLB.SV.W.0030.190505T1839Z-190505T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
239 PM EDT Sun May 5 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northern Brevard County in Florida...
Southeastern Orange County in east central Florida...
* Until 315 PM EDT.
* At 239 PM EDT, a severe thunderstorm was located over Titusville,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Titusville, Port Saint John, Christmas, Mims and Titusville
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Melbourne.
&&
LAT...LON 2838 8088 2838 8102 2861 8104 2861 8097
2871 8096 2879 8082 2879 8079 2880 8079
2882 8077 2882 8076 2881 8077 2881 8075
2883 8076 2884 8072 2860 8054 2850 8051
TIME...MOT...LOC 1839Z 211DEG 38KT 2860 8081
HAIL...1.00IN
WIND...60MPH
$$
Rodriguez2 follow-up statements
491
WWUS52 KMLB 051850
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
250 PM EDT Sun May 5 2019
FLC095-051900-
/O.CAN.KMLB.SV.W.0030.000000T0000Z-190505T1915Z/
Orange FL-
250 PM EDT Sun May 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled for
Orange County.
LAT...LON 2845 8086 2849 8088 2849 8089 2850 8088
2851 8090 2853 8091 2873 8092 2879 8082
2879 8079 2882 8077 2882 8076 2881 8077
2881 8075 2883 8076 2884 8072 2860 8054
2853 8052
TIME...MOT...LOC 1850Z 211DEG 38KT 2870 8074
$$
FLC009-051915-
/O.CON.KMLB.SV.W.0030.000000T0000Z-190505T1915Z/
Brevard FL-
250 PM EDT Sun May 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHERN BREVARD COUNTY...
At 250 PM EDT, a severe thunderstorm was located over Haulover Canal,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Titusville, Port Saint John, Mims, Titusville Airport and Playalinda
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.
&&
LAT...LON 2845 8086 2849 8088 2849 8089 2850 8088
2851 8090 2853 8091 2873 8092 2879 8082
2879 8079 2882 8077 2882 8076 2881 8077
2881 8075 2883 8076 2884 8072 2860 8054
2853 8052
TIME...MOT...LOC 1850Z 211DEG 38KT 2870 8074
HAIL...1.00IN
WIND...60MPH
$$
Rodriguez065
WWUS52 KMLB 051901
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
301 PM EDT Sun May 5 2019
FLC009-051915-
/O.CON.KMLB.SV.W.0030.000000T0000Z-190505T1915Z/
Brevard FL-
301 PM EDT Sun May 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN BREVARD COUNTY...
At 300 PM EDT, a severe thunderstorm was located over Merritt Island
Wildlife Refuge, or near Playalinda Beach, moving northeast at 35
mph. A wind gust of 68 mph was observed near Kennedy Space Center.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Titusville, Port Saint John, Mims, Titusville Airport and Playalinda
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.
&&
LAT...LON 2846 8081 2873 8092 2879 8082 2879 8079
2882 8077 2882 8076 2881 8077 2881 8075
2883 8076 2884 8072 2860 8054 2853 8052
TIME...MOT...LOC 1900Z 232DEG 28KT 2867 8071
HAIL...<.75IN
WIND...70MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 10:27 AM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 5, 10:27 AM EDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1027 AM EDT Sun May 5 2019 .DISCUSSION... Low stratus clouds and fog were observed this morning across parts of east central FL. These were moving in from the SSW and were dissipating by mid-morning. However, a large area of convection off the west coast of FL has started to push high clouds over east central FL. Temperatures were already in the lower 80s and with plenty of moisture present over the area, an active afternoon is anticipated. As the convection approaches from the west, Lake to Orange northward will see showers and thunderstorms by early afternoon. These will intensify as they move eastward and affect the Space and Treasure Coast during mid and late afternoon. Rainfall accumulations could approach half to one inch, strong gusty winds of 30 to 40 and even higher to 55 mph with some of these storms and small hail. No changes were made to the forecast. && .AVIATION... Outside some lingering low decks at KLEE and KMCO, terminals will experience VFR conditions through early afternoon. SHRA and TSRA are expected to affect KMCO to KDAB northward after 05/17z and from KTIX to KSUA after 19z. Gusty winds of 20 to 30 knots and even higher, lightning strikes, low cigs and reduced visibilities are possible with these storms as they move generally to the east. Inland terminals should improve after 22z while it will be after 01z for coastal sites. && .MARINE... S to SSW winds at around 10 knots were reported at buoy 41009 this morning with seas of 3 feet. By early afternoon, a sea breeze is forecast to develop along the Treasure Coast and storms forming over east central FL will reach the Atlantic waters from the west. Mariners should stay weather aware as gusty winds, frequent lightning strikes and reduced visibilities will accompany these storms through the evening. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Johnson/Combs
Hazardous weather outlook, May 5, 9:00 AM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 900 AM EDT Sun May 5 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 900 AM EDT Sun May 5 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Numerous showers and lightning storms are expected to form across east central Florida this afternoon. Activity will form along and ahead of the West coast seas breeze, which will push rapidly east across the peninsula. Timing for today's storms will be between 100 PM and 300 PM from Lake County east to Interstate 4, from 200 PM through 500 PM from I-4 across Volusia and Brevard Counties, and from 400 PM through 700 PM from Lake Okeechobee to the Treasure Coast. Storm motion will be toward the east-northeast at 25 to 35 MPH, possibly as high as around 40 MPH north of I-4 late this afternoon. Wind gusts of 40 to 50 MPH are likely with the stronger storms today, and isolated damaging wind gusts over 55 MPH will be possible with a few cells. In addition, frequent to excessive lightning, torrential downpours of 1 to 3 inches in a 60 to 90 minute period, and small hail will also be possible. Be alert for storms rapidly approaching from the west and move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts of at least 35 knots will be likely with many of the storms today as the move rapidly eastward across the peninsula, and then the Intracoastal and Atlantic waters. Seek safe harbor well in advance of storms today! .RIP CURRENT IMPACT... Weather and ocean conditions will lead to a moderate risk for dangerous Rip Currents along the central Florida Atlantic beaches today. The greatest threat for rips will be between about 12 noon and 600 PM due to tidal effects. Always swim near a lifeguard and never swim alone. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Isolated to scattered afternoon lightning storms are expected again on Monday, mainly south of Melbourne and Lake Kissimmee. Deadly cloud to ground lightning strikes, gusty winds and locally heavy rainfall will be the primary storm hazards. Coverage of showers and storms will diminish through mid week, but then start to increase again by late week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Cristaldi/Johnson
In the hours before
Local storm report, May 5, 1:35 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
135 PM EDT SUN MAY 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND GST DAYTONA BEACH AIRPORT 29.18N 81.06W
05/05/2019 M39 MPH VOLUSIA FL ASOS
MEASURED WIND GUST OF 39 MPH/34 KT FROM THE WNW.
&&
JCSpecial weather statement, May 5, 1:53 PM EDT, 46 minutes before
Special Weather Statement National Weather Service Melbourne FL 153 PM EDT Sun May 5 2019 FLZ041-141-051830- Coastal Volusia FL-Inland Volusia FL- 153 PM EDT Sun May 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VOLUSIA COUNTY UNTIL 230 PM EDT... At 153 PM EDT, Doppler radar was tracking a strong thunderstorm near Daytona Beach Airport, or near Port Orange, moving northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Daytona Beach, Port Orange, New Smyrna Beach, South Daytona and Holly Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2927 8101 2904 8087 2901 8113 2911 8118 TIME...MOT...LOC 1753Z 239DEG 18KT 2910 8108 Rodriguez
Local storm report, May 5, 2:10 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
210 PM EDT SUN MAY 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
05/05/2019 M51 MPH ORANGE FL ASOS
MEASURED WIND GUST OF 51 MPH/44 KT FROM THE WSW.
&&
JCLocal storm report, May 5, 2:13 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
213 PM EDT SUN MAY 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
05/05/2019 M53.00 MPH Orange FL ASOS
UPDATED FOR HIGHER GUST. MEASURED WIND GUST OF 53 MPH/46
KT FROM THE SW.
&&
JCLocal storm report, May 5, 2:20 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
220 PM EDT SUN MAY 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND GST LEESBURG AIRPORT 28.82N 81.81W
05/05/2019 M41.00 MPH LAKE FL ASOS
MEASURED GUST OF 41 MPH/36 KT FROM THE WEST.
&&
JCSpecial weather statement, May 5, 2:31 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
231 PM EDT Sun May 5 2019
FLZ047-054-058-059-051915-
St. Lucie FL-Southern Brevard County FL-Okeechobee FL-
Indian River FL-
231 PM EDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE...INDIAN RIVER AND SOUTHEASTERN BREVARD
COUNTIES UNTIL 315 PM EDT...
At 230 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Kenansville to Fort Drum.
Movement was northeast at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Vero Beach and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2736 8088 2794 8087 2822 8056 2812 8054
2773 8034 2757 8032
TIME...MOT...LOC 1830Z 227DEG 25KT 2789 8082 2752 8084
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 12:05 PM EDT | Special Weather Statement | MLB | Volusia | 40 min |
| May 5, 1:18 PM EDT | Special Marine Warning | MLB | 117 min | |
| May 5, 1:24 PM EDT | Special Weather Statement | MLB | Lake, Orange, Osceola, Seminole | 96 min |
| May 5, 1:45 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 45 min |
| May 5, 1:53 PM EDT | Special Weather Statement | MLB | Volusia | 37 min |
| May 5, 2:00 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 45 min |
| May 5, 2:07 PM EDT | Special Marine Warning | MLB | 113 min | |
| May 5, 2:14 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola, Seminole | 31 min |
| May 5, 2:31 PM EDT | Special Weather Statement | MLB | Indian River | 44 min |
| May 5, 2:33 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Seminole, Volusia | 57 min |
| May 5, 2:42 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 34 min |
| May 5, 2:45 PM EDT | Special Marine Warning | MLB | 60 min | |
| May 5, 2:46 PM EDT | Special Weather Statement | MLB | Orange, Osceola, Seminole | 29 min |
| May 5, 3:12 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Okeechobee, Saint Lucie | 48 min |
| May 5, 3:23 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 23 min |
| May 5, 3:41 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
| May 5, 3:44 PM EDT | Special Weather Statement | MLB | Indian River | 31 min |
| May 5, 3:47 PM EDT | Special Marine Warning | MLB | 118 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.